Alert archive / Missouri / Flash Flood Warnings in 2014
Flash Flood Warning 22, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 28, 2014, 1:47 AM CDT for Cape Girardeau County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2014, 1:47 AM CDT (06:47 UTC)
- Expired
- Apr 28, 2014, 4:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Cape Girardeau County, MO
The radar
The Paducah radar (KPAH), 85 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 6.8 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2449 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 480 m²/s²
- 0-3 km storm-relative helicity
- 618 m²/s²
- Significant tornado parameter
- 8.8
- Supercell composite
- 40.3
The text
As transmitted, in the capitals the NWS used until 2016.
310
WGUS53 KPAH 280647
FFWPAH
MOC031-280945-
/O.NEW.KPAH.FF.W.0022.140428T0647Z-140428T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
147 AM CDT MON APR 28 2014
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 445 AM CDT.
* AT 141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
POSSIBLE FLASH FLOODING FROM THUNDERSTORMS MOVING OVER THE WARNED
AREA.
* LOCATIONS IN THE WARNED AREA INCLUDE...
TRAIL OF TEARS STATE PARK...MILLERSVILLE AND DAISY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3760 8986 3759 8967 3760 8964 3759 8963
3760 8961 3757 8958 3756 8952 3742 8943
3735 8943 3732 8951 3725 8950 3723 8962
3718 8970 3715 8970 3713 8976 3713 8986
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 10:12 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Apr 27, 10:12 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1012 PM CDT Sun Apr 27 2014
.UPDATE...
Issued at 1012 PM CDT Sun Apr 27 2014
Convective complex over southeast Missouri and northeast Arkansas
will continue to shift east/northeast to encompass the entire Quad
State region overnight. At this point, the main impact from this
complex has been heavy rain across southeast Missouri, where surface
based instability has been nearly non-existent through the evening
owing to thunderstorm activity and cloud cover earlier in the day.
Further south, thunderstorms with a history of severe weather and
tornadoes continue to feed upon the more richly moist and unstable
air.
As we head through the night, the showers and thunderstorms will
continue to move east/northeast along the convergence zone of a 60+
knot 850 mb low level jet. Along with the strengthening wind fields,
the current thinking is that even a modest increase in instability
-- even if from cooling aloft -- may lead to an increased severe
threat. Will maintain the Tornado Watch over Missouri...and extend
into southern Illinois and western Kentucky up to and including the
Lakes.
.SHORT TERM...(Tonight through Tuesday night)
Issued at 145 PM CDT SUN APR 27 2014
Near term environment remains favorable for elevated storms on
boundary of warm sector and should continue with slgt risk of
hail/wind threat along with heavy rain potential. Best heavy rain
potential setup is later tonight, as next round moves in. High
pw's here/upstream approach 99th percentile. Two SPENES updates
mentioned the locally higher threat of 4-6" if MCS can get going
and LLJ feeds itself. FFG is not too bad at generally 2-3"
overnight but higher than 3" totals could cause flooding issues,
so will go ahead and "Watch" area per collab.
All mdt risks downgraded to slgt risk due mainly to further
southward/westward shift of max instability zones. Still slgt risk
offers ample opportunity for svr threat, including surface based
activity from later this evening through Monday. Will massage HWO
wording to reflect this ongoing hazard potential. Will also need
to be looking at areas of heaviest rainfall, and considering
future need for FFA after tonight's rain has come to completion.
There should be a pause before a re-amp tmrw pm/evening, with the
axis likely shifting further to the east.
.LONG TERM...(Wednesday through Sunday)
Issued at 145 PM CDT SUN APR 27 2014
The system's surface features have made passage by Wednesday but
we'll remain under the pesky influence of the upper trof right on
thru the end of the week and possibly into the early weekend. This
means a continued cool/showery forecast or at least chance
thereof, anticipate little more than minor massaging of current
forecast to reflect newest data input. Another piece of energy in
the blocky flow may support a renewed/higher pop by weekend's end,
but will monitor in coming days to see if models bring it to
frution.
&&
.AVIATION...
Issued at 145 PM CDT SUN APR 27 2014
Lowering VFR cigs will go potentially to MVFR in convection, with
IFR vsbys possible in heavier showers/storms. Gusty gradient winds
may contain a higher convective gust as well. Generally a stormy
period early-into the overnight hours, with a late night-early
tmrw lull accompanied by a brief period of MVFR cigs. Early
daylight hours should lift cloud bases and disperse overnight
activity, before renewed development potentially gets going during
heating hours.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH through Monday morning FOR ILZ075-080-081-084-
085-088-089-092>094.
MO...FLASH FLOOD WATCH through Monday morning FOR MOZ076-086-087-100-
107>112-114.
IN...NONE.
KY...FLASH FLOOD WATCH through Monday morning FOR KYZ001>006-008-009.
&&Hazardous weather outlook, Apr 27, 1:40 PM CDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 140 PM CDT SUN APR 27 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 140 PM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS OCCURRING THIS AFTERNOON AND FORECAST OVERNIGHT INCLUDE A SLIGHT RISK OF BECOMING SEVERE. THE MAIN EXPECTATION FROM THUNDERSTORMS IS HEAVY RAIN...WHICH COULD LEAD TO LOCALIZED FLOOD ISSUES. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MISSOURI...SOUTHWEST KENTUCKY..AND SOUTHWEST ILLINOIS THROUGH TONIGHT. REFER TO THE WATCH AND ANY ADVISORIES OR WARNINGS OR STATEMENTS IN EFFECT FOR DETAILS. THE SEVERE WEATHER RISK WILL BE SLIGHT AND INCLUDE HAIL AND DAMAGING WINDS AS THE PRIMARY ASSOCIATED HAZARDS. ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT RISK OF SEVERE STORMS CONTINUES MONDAY...WITH THUNDERSTORMS FORECAST THROUGH TUESDAY. THE MAIN SEVERE WEATHER HAZARD WILL BE DAMAGING WINDS...WITH ISOLATED TORNADOES A POSSIBILITY THAT CANNOT BE RULED OUT. HAIL AND HEAVY RAIN WILL ALSO BE HAZARDS. IF ACCUMULATED HEAVY RAINS OCCUR WITH ENOUGH REPEAT HEAVY RAIN...AT LEAST LOCALIZED FLOODING MAY BECOME AN ELEVATED HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN A WEATHER WATCH IN CASE THEIR ACTIVATION IS REQUESTED SOMETIME FROM LATER TODAY THROUGH MONDAY.
In the hours before
Special weather statement, Apr 27, 10:44 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1044 PM CDT SUN APR 27 2014 ILZ088-089-092>094-KYZ001>005-MOZ087-111-112-114-280445- ALEXANDER IL-BALLARD KY-CAPE GIRARDEAU MO-CARLISLE KY-FULTON KY-HICKMAN KY-JOHNSON IL-MASSAC IL-MCCRACKEN KY-MISSISSIPPI MO-NEW MADRID MO-PULASKI IL-SCOTT MO-UNION IL- 1044 PM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR ALEXANDER...UNION...PULASKI... NORTHWESTERN MASSAC AND WESTERN JOHNSON COUNTIES IN SOUTHERN ILLINOIS...AND NORTHWESTERN HICKMAN...WESTERN CARLISLE...BALLARD... WESTERN FULTON AND NORTHWESTERN MCCRACKEN COUNTIES IN WESTERN KENTUCKY...AND EASTERN SCOTT...NEW MADRID...MISSISSIPPI AND NORTHEASTERN CAPE GIRARDEAU COUNTIES IN SOUTHEAST MISSOURI UNTIL 1145 PM CDT... AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF ALTENBURG TO HORSESHOE LAKE CONSERVATION AREA TO PORTAGEVILLE...AND MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... TRAIL OF TEARS STATE PARK...LILBOURN...PORTAGEVILLE...CHARLESTON... NEW MADRID...HUNTER-DAWSON STATE HISTORIC SITE...EAST PRAIRIE... JONESBORO...CAIRO...ANNA...BIG OAK TREE STATE PARK...WICKLIFFE... LA CENTER...BARDWELL...OLIVE BRANCH...HORSESHOE LAKE CONSERVATION AREA...HOWARDVILLE...FARRENBURG AND MARSTON. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORMS PASS.
Local storm report, Apr 27, 10:46 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1046 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM FLASH FLOOD POPLAR BLUFF 36.76N 90.41W
04/27/2014 BUTLER MO EMERGENCY MNGR
NUMEROUS ROADS HAVE WATER FLOWING OVER THEM. WATER
RESCUES BEING PERFORMED. A PERSON TRAPPED IN CAR ON W
HIGHWAY...JUST NORTHWEST OF POPLAR BLUFF.
&&
DLLLocal storm report, Apr 27, 11:18 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1118 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM HEAVY RAIN 7 NW POPLAR BLUFF 36.84N 90.50W
04/27/2014 M2.80 INCH BUTLER MO TRAINED SPOTTER
WIDESPREAD FLOODING THROUGHOUT THE COUNTY
&&
DLLSpecial weather statement, Apr 27, 11:29 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1129 PM CDT SUN APR 27 2014 ILZ085>087-089>091-094-KYZ001>014-MOZ112-280515- BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CRITTENDEN KY-FULTON KY-GALLATIN IL-GRAVES KY-HARDIN IL-HICKMAN KY-JOHNSON IL-LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MISSISSIPPI MO-POPE IL-SALINE IL-TRIGG KY-UNION KY-WILLIAMSON IL- 1129 PM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...SOUTHERN GALLATIN... WILLIAMSON...SOUTHERN SALINE...POPE...MASSAC AND EASTERN JOHNSON COUNTIES IN SOUTHERN ILLINOIS...AND WESTERN UNION COUNTY IN NORTHWEST KENTUCKY...AND HICKMAN...GRAVES...CRITTENDEN...CARLISLE...WESTERN CALLOWAY...WESTERN CALDWELL...SOUTHEASTERN BALLARD...EASTERN FULTON...WESTERN TRIGG...MARSHALL...MCCRACKEN...LYON AND LIVINGSTON COUNTIES IN WESTERN KENTUCKY...AND SOUTHEASTERN MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI UNTIL 1215 AM CDT... AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARION TO METROPOLIS TO HICKMAN...AND MOVING EAST AT 50 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... CLINTON...PADUCAH...LONE OAK...REIDLAND...FULTON...HARRISBURG... MAYFIELD...CALVERT CITY...BENTON...EDDYVILLE...MARION...MURRAY... SHAWNEETOWN...CREAL SPRINGS...PITTSBURG...BROOKPORT...CAYCE...DIXON SPRINGS...FULGHAM AND LEDBETTER. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Local storm report, Apr 27, 11:46 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1146 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM TSTM WND DMG GUTHRIE 36.66N 87.17W
04/27/2014 TODD KY LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN. QUARTER SIZE HAIL
REPORTED. THE TREES ARE DOWN ON CARS AND HOUSES.
&&
DLLLocal storm report, Apr 28, 12:22 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1222 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 3 S CAPE GIRARDEAU 37.26N 89.55W
04/27/2014 CAPE GIRARDEAU MO EMERGENCY MNGR
DAMAGE AT RV PARK APPROX 1 MILE NORTH OF THE CAPE
GIRARDEAU REGIONAL AIRPORT. AT LEAST 7 RVS DAMAGED...AND
1 ROLLED APPROX 25 YDS. POLE BARN NEXT TO RV PARK
DESTROYED. TREE TOPS TAKEN OUT OF SMALLER TREES.
RELATIVELY CONCENTRATED AREA OF DAMAGE.
1110 PM TSTM WND DMG KARNAK 37.29N 88.98W
04/27/2014 PULASKI IL TRAINED SPOTTER
SEVERAL 8 TO 12 INCH DIAMETER TREES DOWN.
&&
RJPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:07 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 23 min |
| Apr 27, 7:11 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 49 min |
| Apr 27, 8:13 PM CDT | Flash Flood Warning | PAH | Carter, Ripley | 3 hr |
| Apr 27, 8:39 PM CDT | Flash Flood Warning | PAH | Butler, Wayne | 3 hr |
| Apr 27, 9:19 PM CDT | Flash Flood Warning | PAH | Bollinger | 116 min |
| Apr 27, 9:45 PM CDT | Areal Flood Advisory | PAH | Stoddard | 2 hr |
| Apr 27, 10:51 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 39 min |
| Apr 27, 11:12 PM CDT | Flash Flood Warning | PAH | Ripley | 3 hr |
| Apr 27, 11:36 PM CDT | Areal Flood Advisory | PAH | Bollinger, Cape Girardeau | 114 min |
| Apr 27, 11:41 PM CDT | Flash Flood Warning | PAH | Butler | 3 hr |
| Apr 27, 11:49 PM CDT | Areal Flood Advisory | PAH | Mississippi, New Madrid | 3 hr |
| Apr 27, 11:52 PM CDT | Flash Flood Warning | PAH | Stoddard | 3 hr |
| Apr 28, 12:20 AM CDT | Flash Flood Warning | PAH | Mississippi, New Madrid | 3 hr |
| Apr 28, 12:24 AM CDT | Flash Flood Warning | PAH | Bollinger, Carter, Wayne | 3 hr |
| Apr 28, 2:16 AM CDT | Flash Flood Warning | PAH | Ripley | 3 hr |
| Apr 28, 2:37 AM CDT | Flash Flood Warning | PAH | Butler, Stoddard | 6 hr |
| Apr 28, 3:09 AM CDT | Flash Flood Warning | PAH | Mississippi, New Madrid, Scott | 6 hr |
| Apr 28, 8:06 AM CDT | Areal Flood Warning | PAH | Butler, Mississippi, New Madrid, Ripley, Stoddard | 13 hr |
| Apr 28, 10:14 AM CDT | River Flood Warning | PAH | Wayne | 32 hr |
| Apr 28, 11:26 AM CDT | River Flood Warning | PAH | Butler | 34 hr |
Nearby
Flash Flood Warnings in Missouri, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.